Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 2, 2017, 4:45 PM CDT for Valley County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 2, 2017, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Valley County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:06 PM CDT | HAIL 1.5 | 9 Wsw Elyria, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
396
WUUS53 KGID 022145
SVRGID
NEC175-022230-
/O.NEW.KGID.SV.W.0155.170702T2145Z-170702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
445 PM CDT SUN JUL 2 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Valley County in central Nebraska...
* Until 530 PM CDT
* At 445 PM CDT, a severe thunderstorm was located near Burwell,
moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ord, Elyria and Fort Hartsuff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 9890 4153 9905 4153 9921 4174 9921
4174 9897
TIME...MOT...LOC 2145Z 330DEG 12KT 4169 9914
HAIL...1.00IN
WIND...<50MPH
$$
Fay2 follow-up statements
830
WWUS53 KGID 022159
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
459 PM CDT SUN JUL 2 2017
NEC175-022230-
/O.CON.KGID.SV.W.0155.000000T0000Z-170702T2230Z/
Valley NE-
459 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN VALLEY COUNTY...
At 459 PM CDT, a severe thunderstorm was located near Comstock, or 11
miles south of Burwell, moving south at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Elyria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4153 9905 4153 9921 4174 9921 4174 9902
4154 9897
TIME...MOT...LOC 2159Z 000DEG 15KT 4161 9918
HAIL...1.00IN
WIND...<50MPH
$$
Fay867
WWUS53 KGID 022222
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
522 PM CDT SUN JUL 2 2017
NEC175-022232-
/O.EXP.KGID.SV.W.0155.000000T0000Z-170702T2230Z/
Valley NE-
522 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VALLEY COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4153 9905 4153 9921 4174 9921 4174 9902
4154 9897
TIME...MOT...LOC 2222Z 330DEG 12KT 4155 9913
$$
FayWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 2, 3:24 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Hastings NE 324 PM CDT Sun Jul 2 2017 .SHORT TERM...(This evening through Monday) Issued at 323 PM CDT Sun Jul 2 2017 A few showers and thunderstorms continue to develop across the northeast part of the forecast area this afternoon. Otherwise, there are mostly clear skies across the area and temperatures are warming up. In the area where the clouds and thunderstorms have been, it has been a little cooler. The main concern will be thunderstorm development. There is an upper level wave that will be moving into the area and a surface boundary across the northern part of Nebraska. Models have some differences in where and how much precipitation there will be. The morning convection also could have some impact on thunderstorms tonight. Expect the thunderstorms to continue across the northern part of the forecast area as thunderstorms develop along the boundary to the north and move into the area during the late afternoon and evening. The boundary sags to the south during the night and as another upper level wave moves into the area, there could be some more development to the west of the forecast area and those could move into the area during the overnight hours. With all the differences in the models, the confidence is a little shaky. There could be a few lingering thunderstorms in the morning, but otherwise expect mainly dry conditions. The upper level wave will continue to move through the area and during the afternoon a few thunderstorms could develop. The models continue to have some differences for this time frame and there is some uncertainty. .LONG TERM...(Monday night through Sunday) Issued at 323 PM CDT Sun Jul 2 2017 The models are a little more consistent for the Monday night time frame. The NAM is dry, but the GFS and ECMWF both have precipitation across the area. This looks to be the best time frame for precipitation, especially during the evening. Precipitation should linger into the overnight hours. Tuesday into Tuesday night there continues to be a couple of upper level waves that move through the area with on and off chances for thunderstorms. The upper level ridge builds just to the west and moves into the area Wednesday through Thursday. This will be a dry period with warm temperatures. Thursday night through Sunday there are a few waves that come over the ridge. With each wave, there is a chance for some thunderstorms to develop somewhere across the forecast area. These are small chances for only parts of the forecast area and expect mainly hit and miss showers and thunderstorms. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday) Issued at 1206 PM CDT Sun Jul 2 2017 There will be some mainly isolated thunderstorms around this afternoon with a better chance late this afternoon and evening. Winds will be fairly light from the south or southeast. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, Jul 2, 3:34 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 334 PM CDT Sun Jul 2 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 334 PM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will develop late this afternoon and evening. Hail around the size of golf balls will be the primary threat this afternoon and early evening. Severe wind gusts are possible, primarily after dark. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Spotty thunderstorms will be possible at various times and locations Monday and Tuesday, with the best chance Monday night. Some storms Monday night could be severe with the main threat locally damaging winds. Intermittent thunderstorms are possible Thursday night through Saturday. While strong or severe storms cannot be ruled out...it is too early to identify any specific organized threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 2, 2:34 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
234 PM CDT SUN JUL 2 2017
NEZ048-049-022015-
Merrick NE-Polk NE-
234 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERRICK AND NORTHERN
POLK COUNTIES UNTIL 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silver Creek, or 18 miles southwest of Columbus, moving southeast at
20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Osceola, Shelby and Silver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 9738 4122 9770 4130 9779 4131 9778
4131 9771 4139 9770 4137 9760 4133 9760
4134 9757 4136 9753 4135 9747 4131 9737
4116 9737
TIME...MOT...LOC 1934Z 304DEG 19KT 4133 9768
MoritzSpecial weather statement, Jul 2, 3:24 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Hastings NE 324 PM CDT SUN JUL 2 2017 NEZ039-040-022115- Valley NE-Greeley NE- 324 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY AND NORTHEASTERN VALLEY COUNTIES UNTIL 415 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Hartsuff State Park, or 11 miles east of Burwell, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elyria and Fort Hartsuff State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4174 9862 4156 9876 4170 9909 4174 9906 TIME...MOT...LOC 2024Z 304DEG 12KT 4178 9892 Fay
Special weather statement, Jul 2, 3:36 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Hastings NE 336 PM CDT SUN JUL 2 2017 NEZ041-048-022100- Merrick NE-Nance NE- 336 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NANCE AND NORTHEASTERN MERRICK COUNTIES UNTIL 400 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near Fullerton, or 31 miles west of Columbus, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4117 9783 4125 9807 4134 9800 4130 9773 TIME...MOT...LOC 2035Z 307DEG 13KT 4130 9794 Fay
Special weather statement, Jul 2, 4:19 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Hastings NE 419 PM CDT SUN JUL 2 2017 NEZ039-040-022145- Valley NE-Greeley NE- 419 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREELEY AND NORTHEASTERN VALLEY COUNTIES UNTIL 445 PM CDT... At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near Ord, moving southeast at 15 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of west central Greeley and northeastern Valley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 9896 4174 9877 4158 9863 4154 9888 TIME...MOT...LOC 2119Z 321DEG 12KT 4165 9884 Fay
Local storm report, Jul 2, 4:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 ENE ORD 41.63N 98.84W
07/02/2017 M1.00 INCH VALLEY NE PUBLIC
REPORTED VIA TWITTER.
&&
REEDSpecial weather statement, Jul 2, 4:36 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Hastings NE 436 PM CDT SUN JUL 2 2017 NEZ039-022200- Valley NE- 436 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALLEY COUNTY UNTIL 500 PM CDT... At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near Burwell, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elyria and Fort Hartsuff State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4174 9896 4165 9893 4164 9918 4174 9921 TIME...MOT...LOC 2136Z 336DEG 7KT 4172 9911 Fay
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| Jul 2, 6:19 AM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jul 2, 6:21 AM CDT | Severe Thunderstorm Warning | GID | Polk, York | 24 min |
| Jul 2, 7:14 AM CDT | Special Weather Statement | GID | York | 46 min |
| Jul 2, 7:49 AM CDT | Areal Flood Advisory | GID | York | 5 hr |
| Jul 2, 7:55 AM CDT | Special Weather Statement | GID | York | 50 min |
| Jul 2, 8:47 AM CDT | Special Weather Statement | GID | Adams, Clay | 43 min |
| Jul 2, 8:51 AM CDT | Special Weather Statement | GID | York | 39 min |
| Jul 2, 12:23 PM CDT | Special Weather Statement | GID | Howard | 52 min |
| Jul 2, 2:34 PM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jul 2, 3:24 PM CDT | Special Weather Statement | GID | Valley | 51 min |
| Jul 2, 3:31 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 44 min |
| Jul 2, 3:36 PM CDT | Special Weather Statement | GID | Merrick | 24 min |
| Jul 2, 4:19 PM CDT | Special Weather Statement | GID | Valley | 26 min |
| Jul 2, 4:36 PM CDT | Special Weather Statement | GID | Valley | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.